Conscript dies day after second vaccine shot
published : 28 Oct 2021 at 13:48
writer: Online Reporters
A 23-year-old army conscript died on Tuesday, one day after he received a second dose of Covid-19 vaccine, different from the first.
Khanti Anantasiri, who was based in Tak province, died at his home in Chom Bung district of Ratchaburi on Tuesday afternoon, one day after being inoculated with the AstraZeneca vaccine.
He had earlier been inoculated with the Sinovac vaccine.
He took leave to get a second dose, and was given the AstraZeneca vaccine at a gymnasium in Muang district of Ratchaburi on Monday, Thai media reported on Thursday.
After receiving the second dose about 2.45pm, Khanti returned home.
His father Chaidet Anantasiri, 54, said that around 10pm that day he complained of itchiness and a fever and took two pills to bring his temperature down.
On Tuesday morning, he went to his son's room and asked if he wanted anything to eat. Kanti replied he was not hungry. He told his son to buy food at a shop in front of the house if he felt hungry.
Around noon, his mother took him some food and said he looked normal.
Mr Chaidet said relatives went to check on his condition in the afternoon before going off to work.
Around 3.45pm Kanti's mother went to see him and was shocked to see her son in dire straits with his lips turning green. An hour later there were dark spots appearing on his son's chest.
Mr Chaidet said his youngest son died about 24 hours after receiving his second dose of vaccine.
Kanti had no underlying health condition. He took leave from his camp, Oct 22-28, to return home to get his second dose of vaccine, and was given Astra Zeneca. He was earlier given a first dose of Sinovac vaccine.
The father said he believed his son died as a result of the vaccination. His son's body was sent to Ratchaburi Hospital for an autopsy.
Kanti's elder brother, Santisuk, told reporters he had filed a form seeking compensation for his brother's death.
A 20-year-old college student in Phangnga province who developed blood clots after getting her second Covid-19 vaccine shot and her left leg was amputated died of a haemorrhagic stroke after brain surgery on Monday.
Ketsiree Kongkaew, a student at Phangnga Community College, died on Monday morning at Songklanagarind Hospital. She had been inoculated first with the Sinovac vaccine, and then given AstraZeneca as her second dose.